| Model Number |
FLIPCUTTER II, SHORT 9MM |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/08/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery the cutting tip broke off from the shaft of the device.The surgeon had to use a different device from another manufacturer to retrieve the broken pieces.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged ar-1204as-90 was returned for investigation.The returned device was visually inspected and noted that the shaft was bent and detached from the handle at the weld.The functional test found that the cutter tip didn¿t move when the button was actioned.However, the tip cutter was not detached from the shaft or broken off.The most likely cause for the reported failure is user error.Mechanical damage to device such as hitting the device with another device or object, prying/leveraging or excessive bending forces applied during use.